MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347080470
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty was encountered.Using a 7fr introducer, an 8.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.However, the balloon catheter became entrapped in the trochlear vessel during secondary entry.Another of same product was used on the patient without incident.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the athletis was returned for analysis.A visual examination identified that the balloon was not folded which is an indication that the balloon had been subjected to positive pressure.Foreign material (fm) was identified wrapped around the center of the balloon.No other issues were found with the balloon.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination identified no damage to the tip of the device.
 
Event or Problem Description

Brand Name
ATHLETIS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6128757234
MDR Report Key20783302
Report Number2124215-2024-74310
Device Sequence Number17406423
Product Code LIT
UDI-Device Identifier08714729974055
UDI-Public08714729974055
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347080470
Device Catalogue NumberH74939347080470
Device Lot Number0033402283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown